Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 3, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jan 31, 2020, 11:09 PM EST for Miami-Dade County, Florida. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2020, 11:09 PM EST (04:09 UTC)
- Expired
- Feb 1, 2020, 12:45 AM EST
- In force
- 96 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 22 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 8:01 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
475
WUUS52 KMFL 010409
SVRMFL
FLC086-010545-
/O.NEW.KMFL.SV.W.0003.200201T0409Z-200201T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
1109 PM EST Fri Jan 31 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 1245 AM EST.
* At 1108 PM EST, severe thunderstorms were located along a line
extending from 8 miles southwest of Shark Valley Obs Tower to Royal
Palm Ranger to 8 miles south of Everglades National Park to 15
miles northwest of Rock Harbor, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead and Coral Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2563 8012 2530 8023 2535 8027 2529 8032
2530 8039 2526 8040 2527 8040 2528 8041
2526 8042 2526 8043 2524 8043 2525 8046
2520 8050 2522 8052 2546 8055 2564 8079
2572 8036 2588 8021 2588 8010
TIME...MOT...LOC 0408Z 260DEG 42KT 2558 8088 2541 8061 2527 8059 2517
8068
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Cohen/Winesett7 follow-up statements
402
WWUS52 KMFL 010425
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1125 PM EST Fri Jan 31 2020
FLC086-010545-
/O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1125 PM EST Fri Jan 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR CENTRAL MIAMI-DADE COUNTY...
At 1123 PM EST, severe thunderstorms were located along a line
extending from 6 miles southeast of Shark Valley Obs Tower to
Homestead Miami Speedway to 7 miles west of Ocean Reef to 6 miles
west of Jewfish Creek Bridge, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead and Coral Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding in metro Miami. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2563 8012 2530 8023 2535 8027 2529 8032
2530 8039 2526 8040 2527 8040 2528 8041
2526 8042 2526 8043 2524 8043 2525 8046
2520 8050 2522 8052 2546 8055 2564 8079
2572 8036 2588 8021 2588 8010
TIME...MOT...LOC 0423Z 260DEG 42KT 2561 8068 2544 8041 2530 8039 2520
8048
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Winesett180
WWUS52 KMFL 010447
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1147 PM EST Fri Jan 31 2020
FLC086-010545-
/O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1147 PM EST Fri Jan 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR NORTHERN MIAMI-DADE COUNTY...
At 1147 PM EST, severe thunderstorms were located along a line
extending from Fountainbleau to 8 miles east of Black Point to 6
miles east of Ocean Reef to 12 miles southeast of Route 1/card Sound,
moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables and Key Biscayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2563 8012 2558 8014 2539 8022 2535 8026
2535 8027 2530 8031 2529 8033 2549 8041
2569 8052 2572 8036 2588 8021 2588 8010
TIME...MOT...LOC 0447Z 253DEG 37KT 2576 8035 2553 8018 2529 8018 2502
8025
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Winesett005
WWUS52 KMFL 010501
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1201 AM EST Sat Feb 1 2020
FLC086-010545-
/O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1201 AM EST Sat Feb 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR NORTHERN MIAMI-DADE COUNTY...
At 1200 AM EST, severe thunderstorms were located along a line
extending from West Miami to 8 miles south of Key Biscayne to 13
miles east of Turkey Point, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables and Key Biscayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2563 8012 2553 8016 2552 8017 2563 8030
2572 8036 2588 8021 2588 8010
TIME...MOT...LOC 0500Z 210DEG 45KT 2578 8029 2559 8011 2545 8010
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Cohen787
WWUS52 KMFL 010513
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1213 AM EST Sat Feb 1 2020
FLC086-010545-
/O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1213 AM EST Sat Feb 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR NORTHERN MIAMI-DADE COUNTY...
At 1212 AM EST, severe thunderstorms were located along a line
extending from Miami Beach to 14 miles southeast of Key Biscayne to
23 miles east of Black Point, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miami Beach, Key Biscayne and Surfside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2563 8012 2580 8029 2588 8021 2588 8010
TIME...MOT...LOC 0512Z 260DEG 42KT 2580 8014 2561 7996 2547 7995
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Winesett058
WWUS52 KMFL 010521
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1221 AM EST Sat Feb 1 2020
FLC086-010545-
/O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1221 AM EST Sat Feb 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR NORTHERN MIAMI-DADE COUNTY...
At 1221 AM EST, severe thunderstorms were located along a line
extending from Doral to Marlins Park to near Key Biscayne, moving
northeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miami Beach, Key Biscayne and Surfside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2563 8012 2580 8029 2588 8021 2588 8010
TIME...MOT...LOC 0521Z 237DEG 25KT 2581 8034 2575 8021 2568 8016
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Cohen996 WWUS52 KMFL 010531 SVSMFL Severe Weather Statement National Weather Service Miami FL 1231 AM EST Sat Feb 1 2020 FLC086-010545- /O.CON.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/ Miami-Dade FL- 1231 AM EST Sat Feb 1 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST FOR NORTHERN MIAMI-DADE COUNTY... At 1231 AM EST, severe thunderstorms were located along a line extending from Miami Springs to Port Of Miami to Virginia Key, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Miami, Hialeah, Miami Beach, Surfside and Virginia Key. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2571 8012 2580 8029 2588 8021 2588 8010 TIME...MOT...LOC 0531Z 242DEG 28KT 2583 8027 2579 8019 2575 8015 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Cohen
387
WWUS52 KMFL 010545
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1245 AM EST Sat Feb 1 2020
FLC086-010555-
/O.EXP.KMFL.SV.W.0003.000000T0000Z-200201T0545Z/
Miami-Dade FL-
1245 AM EST Sat Feb 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM EST for
southeastern Florida.
LAT...LON 2571 8012 2580 8029 2588 8021 2588 8010
TIME...MOT...LOC 0545Z 260DEG 42KT 2586 8010 2582 8002 2578 7998
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 7:19 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 31, 7:19 PM EST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 719 PM EST Fri Jan 31 2020 .Aviation... Deteriorating conditions through the evening and overnight as the first wave of convection approaches the region. Sub-VFR conditions are anticipated with the convection and with potential low cigs trailing behind it. Another round of convection ahead of the front on Saturday could once again produce deteriorating conditions. Short-fused amendments will likely be necessary, particularly for IFR/LIFR conditions. && .Prev Discussion... /issued 356 PM EST Fri Jan 31 2020/ ..STRONG TO SEVERE STORMS POSSIBLE TONIGHT INTO SATURDAY MORNING... ..COLDER WEATHER EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT... Short term... Tonight... Low pressure will develop over the eastern Gulf of Mexico this afternoon and move eastward across the Florida Peninsula tonight allowing for a warm front over the Florida Keys to move northward across South Florida this evening and stall over the Lake Okeechobee region late tonight. Deep tropical moisture will work into the region from the south leading to a favorable conditions for showers and thunderstorms to develop from west to east with the best coverage between 03Z and 10Z. A short wave will also move east across the region from the Gulf of Mexico and through South Florida tonight. This will allow for some of the thunderstorms to become strong to severe over South Florida tonight along the warm front. This short wave will also be accompanied by a 40 to 50 knot low to mid level jet. The latest short range models are showing the 0-3KM shear values tonight to be in the 200-350 m2/s2 range, along with 500 mb temperatures around -10C over South Florida. Therefore, isolated tornadoes, damaging wind gusts in excess of 50 or 60 mph, and small hail are possible tonight with any stronger thunderstorms that develop. For this reason, the Storm Prediction Center has South Florida in a Slight Risk of Severe storms over the southern areas of South Florida and a Marginal Risk of Severe storms over the northern areas of South Florida for tonight. The PWAT values will also be increasing from around 1.5 to 2 inches for tonight. This will allow for periods of heavy rainfall with any thunderstorms that do develop tonight into Saturday over South Florida. The Weather Prediction Center has kept the Southern areas of South Florida in a Marginal Risk of flooding for tonight. At this time, rainfall totals through Saturday evening should be between 1 to 2 inches over South Florida with locally higher amounts possible. This could lead to localized flooding over South Florida, especially where any showers or thunderstorms train over the same areas. Saturday... The low will continue to move northeast from the Florida Peninsula into the Western Atlantic waters on Saturday allowing for warm front to become a cold front and move back southward through South Florida Saturday afternoon. This will allow for another line of showers and thunderstorms to move through South Florida on Saturday and be south of the region by Saturday evening. The lower to mid level jet of 35 to 50 knots will still remain over South Florida on Saturday which will allow for the thunderstorms to producing gusty to damaging winds over the region. Storm Prediction Center also has South Florida in a Slight Risk of Severe Thunderstorms for Saturday. The PWAT values will remain around 1 to 2 inches for Saturday. This will allow for periods of heavy rainfall with any thunderstorms that do develop on Saturday over South Florida. The Weather Prediction Center has kept all of South Florida in a Marginal Risk of flooding for Saturday. At this time, rainfall totals for Saturday should be around 1 to 2 inches over South Florida with locally higher amounts possible. This could lead to localized flooding over South Florida, especially where any showers or thunderstorms train over the same areas. Saturday night into Sunday night... High pressure will build into the Southeastern United States for late this weekend into early next week. This will allow for dry weather along with colder temperatures. Lows on Saturday night will be 50s, except 40s around Lake Okeechobee region with highs on Sunday being in the 60s over the northern areas to near 70 over the southern areas. Lows Sunday night will be the coolest night with 40s over most areas, except around 50 over the southeastern metro areas and around 40 west of Lake Okeechobee. Long Term (Next Week)... Surface high pressure and mid/upper level ridging will become established over the Gulf of Mexico on Monday and gradually shift eastward into the western Atlantic waters by Tuesday. This will allow for light/variable winds as well as dry conditions across South Florida. As the surface high pressure progresses eastward into the Atlantic waters, winds will become easterly to southeasterly across South Florida and slightly increase in magnitude. By the middle of next week, the aforementioned surface high pressure will continue eastward into the Atlantic waters and the pressure gradient will tighten across South Florida. Winds will become southerly across South Florida during this period ahead of an approaching cold front from the northwest. Moisture advection will increase along the southerly flow ahead the front on Wednesday and Thursday, allowing for an increase in cloud coverage and rain chances. There is still some uncertainty regarding the evolution of this frontal boundary but there are some signals that the boundary will be associated with relatively deep moisture as well as modest instability. Marine... Generally NW to N winds are expected today in the wake of this morning's cold front with high pressure moving over the area. Slightly elevated seas will be possible for the Atlantic tonight into Friday as some swell from a low pressure system currently off the Carolina coast arrives. Another system and front will push through South Florida late Friday through Saturday, with increasing winds and building seas possible. These conditions may reach small craft advisory levels on Saturday into Sunday. Strong to severe thunderstorms will be possible Friday evening through Saturday morning with gusty winds, waterspouts, and lightning all possible. && .Preliminary Point Temps/PoPs... West Palm Beach 66 75 53 68 / 80 90 10 0 Fort Lauderdale 68 78 55 69 / 80 90 20 0 Miami 69 79 56 70 / 80 80 20 0 Naples 65 73 54 67 / 90 70 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...02/RAG
Hazardous weather outlook, Jan 31, 8:27 PM EST, 2 hours 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 827 PM EST Fri Jan 31 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 011330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 827 PM EST Fri Jan 31 2020 ...Severe Thunderstorm Watch until 3 AM: Portions of South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is an elevated rip current risk along the Atlantic beaches of South Florida. Thunderstorms: Thunderstorms are possible tonight across the area, with some storms potentially becoming strong to severe. Damaging wind, tornadoes, lightning, and flooding are the primary concerns. Wind: Strong to severe thunderstorm wind gusts in excess of 50 to 60 mph are possible across South Florida this evening. Tornadoes: Isolated tornadoes possible tonight with strong thunderstorms that develop. Waterspouts: There is a chance of waterspouts across all South Florida waters. Hail: Large hail is possible with the strong thunderstorms tonight. Flooding: There is a marginal risk for excessive rainfall across South Florida tonight. The main concern for flooding rain are low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The potential for significant adverse weather continues through the day Saturday. The same weather concerns will continue through Saturday afternoon. Cold air, behind Saturdays cold front, is forecast to bring chilly temperatures to South Florida once again. Low temperatures Sunday morning are forecast in the low to mid 50s for the Atlantic metro area, and upper 40s to low 50s for Monday morning. Wind chills may cause the interior to feel as it was in the upper 30s, and the Atlantic metro areas in the upper 40s to around 50. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Jan 31, 10:23 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
1023 PM EST Fri Jan 31 2020
FLZ073-173-174-010345-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1023 PM EST Fri Jan 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 1045 PM
EST...
* At 1021 PM EST, Doppler radar was tracking strong to severe
thunderstorms along a line extending from 11 miles southwest of
Chokoloskee to 14 miles south of Wilderness Waterway to 7 miles
southwest of East Cape Sable. Movement was east at 40 mph.
* Nickel size hail and wind gusts of 50 to 70 mph possible with
these storms. Present indications are that warnings may become
needed for Miami-Dade County within the next hour.
* Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Shark Valley Obs Tower, Intersection Krome And
Kendall Drive, Mahogany Hammock, Miccosukee Resort, Pa-Hay-
Okee Overlook, Everglades National Park, Fortymile Bend, The
Hammocks, Leisure City, Country Walk, Richmond West, Kendall West
and Inlikita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM EST for
southeastern and southwestern Florida.
LAT...LON 2516 8080 2518 8081 2516 8083 2518 8086
2525 8086 2585 8087 2591 8043 2524 8045
2522 8054 2523 8052 2524 8057 2524 8058
2522 8055 2523 8059 2520 8060 2518 8066
2516 8065
TIME...MOT...LOC 0321Z 260DEG 36KT 2566 8142 2545 8111 2503 8114
Reynolds/CohenSpecial weather statement, Jan 31, 10:46 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1046 PM EST Fri Jan 31 2020
FLZ072>074-172>174-010415-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
1046 PM EST Fri Jan 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 1115 PM
EST...
* At 1044 PM EST, Doppler radar was tracking strong thunderstorms
along a line extending from 6 miles northwest of Wilderness
Waterway to 7 miles northwest of Pa-Hay-Okee Overlook to 6 miles
northwest of Conch Key. Movement was east at 45 mph.
* Nickel size hail and wind gusts of 50 to 70 mph possible with
these storms. Present indications are that warnings may become
needed within the next hour.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Homestead, Coral Gables, Key
Biscayne, South Miami, Surfside, Miami Gardens, Turkey Point,
Virginia Key, Homestead Miami Speedway, Black Point, The Redland,
Kendall, Hallandale, North Miami, Doral and North Miami Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM EST for
southeastern Florida.
LAT...LON 2562 8010 2560 8013 2556 8011 2544 8012
2530 8018 2528 8020 2533 8026 2534 8025
2535 8027 2534 8028 2534 8026 2529 8032
2530 8039 2526 8044 2524 8043 2526 8045
2522 8050 2595 8054 2598 8006
TIME...MOT...LOC 0344Z 262DEG 39KT 2571 8123 2551 8087 2487 8094
Reynolds/CohenThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:13 PM EST | Special Marine Warning | MFL | 2 hr | |
| Jan 31, 9:42 PM EST | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jan 31, 9:57 PM EST | Severe Thunderstorm Warning | MFL | Collier, Monroe | 78 min |
| Jan 31, 10:08 PM EST | Special Marine Warning | MFL | 52 min | |
| Jan 31, 10:23 PM EST | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Jan 31, 10:32 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 73 min |
| Jan 31, 10:39 PM EST | Tornado Warning | MFL | Monroe | 33 min |
| Jan 31, 10:46 PM EST | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jan 31, 10:49 PM EST | Special Marine Warning | MFL | 116 min | |
| Feb 1, 12:07 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| Feb 1, 12:19 AM EST | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Feb 1, 12:25 AM EST | Special Marine Warning | MFL | 113 min | |
| Feb 1, 12:50 AM EST | Areal Flood Advisory | MFL | Broward | 3 hr |
| Feb 1, 1:44 AM EST | Special Marine Warning | MFL | 61 min | |
| Feb 1, 1:58 AM EST | Special Marine Warning | MFL | 62 min | |
| Feb 1, 2:45 AM EST | Small Craft Advisory | MFL | 38 hr | |
| Feb 1, 11:56 AM EST | Special Weather Statement | MFL | Collier | 34 min |
| Feb 1, 2:00 PM EST | Special Marine Warning | MFL | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.